Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 25, 2012, 7:37 PM CST for Madison County, Alabama. It took effect at Jan 27, 2012, 7:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 7:37 PM CST (01:37 UTC)
- In effect from
- Jan 27, 2012, 7:00 AM CST
- Expired
- Jan 27, 2012, 9:35 AM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
152 WGUS44 KHUN 260137 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 737 PM CST WED JAN 25 2012 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-261537- /O.NEW.KHUN.FL.W.0010.120127T1300Z-120128T0417Z/ /BSBA1.1.ER.120127T1300Z.120127T1800Z.120127T2217Z.NO/ 737 PM CST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER AT BROWNSBORO. * FROM FRIDAY MORNING UNTIL FRIDAY EVENING. * AT 6 PM WEDNESDAY THE STAGE WAS 10.1 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CREST NEAR 17.5 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY AFTERNOON. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME WED WED THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 10.1 WED 6 PM 10.0 11.0 14.4 16.9 17.5 FRI 12 PM $$
4 follow-up statements
121 WGUS84 KHUN 261243 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 643 AM CST THU JAN 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-270243- /O.CON.KHUN.FL.W.0010.120127T1300Z-120128T0417Z/ /BSBA1.1.ER.120127T1300Z.120127T1800Z.120127T2217Z.NO/ 643 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL FRIDAY EVENING. * AT 5 AM THURSDAY THE STAGE WAS 9.9 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 17.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW AFTERNOON. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 9.9 THU 5 AM 10.0 11.0 14.4 16.9 17.5 FRI 12 PM $$
171 WGUS84 KHUN 261525 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 924 AM CST THU JAN 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-270524- /O.EXT.KHUN.FL.W.0010.120127T1120Z-120128T0400Z/ /BSBA1.1.ER.120127T1120Z.120127T1800Z.120127T2200Z.NO/ 924 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL FRIDAY EVENING. * AT 8 AM THURSDAY THE STAGE WAS 9.8 FEET AND NEARLY STEADY. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY BY DAYBREAK TOMORROW AND CREST NEAR 17.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW AFTERNOON. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 9.8 THU 8 AM 9.8 11.3 15.4 17.2 17.5 FRI 12 PM $$
732 WGUS84 KHUN 270347 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 947 PM CST THU JAN 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-271747- /O.EXT.KHUN.FL.W.0010.120127T1300Z-120128T1251Z/ /BSBA1.1.ER.120127T1300Z.120127T1800Z.120128T0651Z.NO/ 947 PM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL SATURDAY MORNING. * AT 9 PM THURSDAY THE STAGE WAS 13.5 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 17.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME FRI FRI FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 13.5 THU 9 PM 14.2 16.9 17.5 17.4 17.5 FRI 12 PM $$
495 WGUS84 KHUN 271535 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 AM CST FRI JAN 27 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY THE FLINT RIVER AT BROWNSBORO HAS FALLEN BELOW ACTION STAGE AND WILL CONTINUE TO DROP TO AROUND 13.0 FEET BY SATURDAY MORNING. THIS WILL ALLEVIATE ANY MINOR FLOODING CONCERNS AT THE FLINT RIVER AT BROWNSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-271605- /O.CAN.KHUN.FL.W.0010.000000T0000Z-120128T1251Z/ /BSBA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 935 AM CST FRI JAN 27 2012 FORECAST INFORMATION FOR FLINT RIVER AT BROWNSBORO. * AT 8 AM FRIDAY THE STAGE WAS 15.0 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME FLINT RIVER BROWNSBORO 17.0 15.0 FRI 8 AM 14.9 14.4 13.9 13.4 FRI 27 3 AM $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:01 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 25, 6:01 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
601 PM CST WED JAN 25 2012
.UPDATE...
FOR 00Z TAFS
&&
.DISCUSSION...
/ISSUED 339 PM CST WED JAN 25 2012/
WARM AIR ADVECTION...ALONG WITH BREAKS IN CLOUD COVERAGE THIS
AFTERNOON HAS RESULTED IN WARM LATTER JANUARY TEMPERATURES. HIGHS
HAVE SOARED INTO THE LOW/MID 60S MOUNTAINS AND MIDDLE TENNESSEE...TO
LOWER 70S AT MUSCLE SHOALS. NORMAL HIGH TEMPS THIS TIME OF YEAR ARE
51/52 AT THE SHOALS AND HUNTSVILLE RESPECTIVELY. THIS WARM CHANGE WAS
BEING HELPED BY A SOUTHERLY FLOW AROUND BROAD HIGH PRESSURE EAST OF
THE REGION...AND A STORM SYSTEM APPROACHING FROM EASTERN TEXAS.
SYNOPTICALLY...A BUSY PATTERN CONTINUED ACROSS THE GREATER CONUS. AN
UPPER MOISTURE PLUME AND FLOW WAS NOTED MOVING ACROSS THE PACIFIC
NW. SOME OF THIS FLOW WAS ROUNDING AN UPPER LOW SPINNING OVER THE
TEXAS BIG BEND. A LINE OF SHOWERS/STORMS WAS IN PROGRESS FROM
SOUTHERN ARKANSAS TO WEST OF THE TX/LA BORDER. THIS CONVECTION WILL
CONTINUE MOVING THIS DIRECTION...AND BRING ANOTHER ROUND OF RAIN FOR
THE TENNESSEE VALLEY.
THIS SYSTEM...SIMILAR TO THE LAST ONE WILL DRAW HIGH AMOUNTS OF GULF
MOISTURE TOWARDS THE REGION...AND BRING VERY GOOD CHANCES OF SHOWERS
AND THUNDERSTORMS. THE GOOD (IF THAT CAN BE SAID) IS THE BEST
INSTABILITY AND SHEAR WILL REMAIN SOUTH OF THIS AREA. THIS WILL
LIMIT BIG PICTURE STORM INTENSITY ACROSS THIS REGION. THAT BEING
SAID...A FEW STRONGER TO BORDERLINE SEVERE STORMS CAN NEVER TOTALLY
BE RULED OUT. THE MAIN THREATS WILL BE GUSTY WINDS APPROACHING 50
MPH...AND MAYBE SMALL HAIL AT THE ONSET. THE BAD...LIKE THE LAST
SYSTEM ARE VERY HIGH PRECIP WATER AMOUNTS FOR THIS TIME OF YEAR.
FORECAST SOUNDINGS FROM THE NAM/GFS BOTH SHOW AMOUNTS APPROACHING
1.5 INCHES...WHICH IS OVER 2 STANDARD DEVIATIONS ABOVE SEASONAL
NORMS. THIS WILL RESULT IN RAINFALL ACCUMULATIONS GENERALLY IN THE
1-2 INCH RANGE. A POSSIBILITY OF EITHER TRAINING OF CELLS AND/OR
THUNDERSTORMS COULD PUSH LOCALIZED TOTALS INTO THE 3-4 INCH RANGE.
THIS AMOUNT OF WATER FALLING ON A VERY WET TO SATURATED GROUND WILL
RUN OFF...PRODUCING ELEVATED FLOOD RISKS. THE FLASH FLOOD WATCH WE
HAVE GOING...STARTING EARLY THUR AM FOR OUR AREA WEST OF I-65...AND
NOON FOR LOCATIONS TO THE EAST OF THE INTERSTATE...LOOKS GOOD.
THE SYNOPTIC SYSTEM WILL MOVE ENE FROM EAST TEXAS...REACHING THE
OHIO VALLEY BY THUR EVENING. HAVE LEANED TOWARD THE STRONGER ECMWF
IN HANDLING THIS SYSTEM. SHOWER ACTIVITY SHOULD TAPER OFF FROM WEST
TO EAST THUR NIGHT. DRY WEATHER...WITH CLOUDS DIMINISHING WILL
RETURN ON FRIDAY. THIS TIME...MUCH BETTER CHANCES FOR A DRY WEEKEND
IS IN THE FORECAST. HIGHS ON FRI/SAT WILL BE COOLER THAN THE NEXT
DAY OR SO...IN THE MID/UPPER 50S (STILL ABOVE SEASONAL NORMS). A
REINFORCING SHOT OF COOLER AIR WILL TRIM TEMPS BACK TO NEAR SEASONAL
LEVELS FOR SUN/MON. GIVEN A DRY ATMOSPHERE WITH THIS NEXT FRONT...
WILL CONTINUE A DRY FORECAST INTO NEXT TUESDAY. AFTER THAT...ANOTHER
COLD FRONT WITH MORE MOISTURE TO WORK WITH WILL BRING A CHANCE OF
SHOWERS FOR THE MIDDLE OF NEXT WEEK.
RSB
&&
.AVIATION...
FOR 00Z TAFS...VFR CONDS WILL LIKELY PREVAIL AT BOTH HSV/MSL FOR AT
LEAST THE NEXT 4 HOURS...BEFORE A DECK OF MVFR STRATUS OVERSPREADS
REGION FROM THE SOUTHWEST BTWN 26/04-08Z. MODELS INDICATE THAT CIGS
WILL LIKELY REMAIN IN THE 2-3 KFT RANGE...WITH AN INCREASING PROB FOR
-SHRA. TSRA THREAT WILL INCREASE AT BOTH TERMINALS AFTER 26/08Z...AS
SURFACE LOW BEGINS TO LIFT NEWD ACROSS MISSISSIPPI RIVER AND TOWARD
WESTERN TENNESSEE -- ALTHOUGH THREAT MAY INITIALLY BE HIGHEST AT MSL
WITH ACTIVITY APPROACHING FROM NORTHERN MISSISSIPPI. SURFACE LOW WILL
MOVE NEWD ACROSS CENTRAL KENTUCKY TOMORROW...WITH SEVERAL WAVES OF
SHRA/TSRA ANTICIPATED AHEAD OF SLOW MOVING COLD FRONT. HAVE INDICATED
PREVAILING MVFR CIGS AROUND 1500 FEET AFTER 26/14Z...BUT PERIODS OF
IFR CIGS/VSBY WILL BE POSSIBLE IN STRONGER TSRA. UTILIZED VCTS AT
THIS TIME...WITH CONFIDENCE IN TIMING NOT HIGH ENOUGH TO USE TSRA IN
PREVAILING OR TEMPO GROUPS. SURFACE WINDS WILL INCREASE TO 10-12
KNOTS FROM SE OVERNIGHT...WITH PREVAILING SSW FLOW AROUND 12 KNOTS
TOMORROW. WIND SHIFT TO W POSSIBLE AT MSL LATE IN PERIOD BUT NOT
INDICATED IN FORECAST.
70/DD
&&
.HYDROLOGY...
/ISSUED 339 PM CST WED JAN 25 2012/
THIS NEXT EPISODE OF RAIN ON AN ALREADY WET TO NEARLY SATURATED
GROUND WILL RUNOFF...AND PRODUCE INSTANCES OF FLOODING ACROSS THE
TENNESSEE VALLEY. FLOODING WILL BE MORE LIKELY IF LOCALLY HEAVY
AMOUNTS OF RAIN OCCUR IN THUNDERSTORMS AND/OR IF CELLS/SHOWERS TRAIN
OVER THE SAME AREA. THIS RUNOFF WILL ALSO PRODUCE MORE RISES IN AREA
STREAMS AND RIVERS LATE THIS WEEK AND DURING MUCH OF THE WEEKEND.
RSB
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES: ALZ006-008>010.
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES: ALZ001>005-007-016.
TN...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES: TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 25, 12:49 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CST WED JAN 25 2012 ALZ001>010-016-TNZ076-096-097-261100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1249 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN SHOWERS MAY INCLUDE A FEW EMBEDDED THUNDERSTORMS LATE TONIGHT...MAINLY ACROSS NORTHWEST ALABAMA. LOCALLY HEAVY DOWNPOURS MAY RESULT...ALTHOUGH SUSTAINED HEAVIER RAINFALL IS EXPECTED LATER ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL INCREASE AGAIN ON THURSDAY AS A LOW PRESSURE SYSTEM NOW IN TEXAS MOVES NORTHEAST THROUGH THE REGION. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE FORECAST...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...SOME FALLING IN A SHORT PERIOD OF TIME. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE TENNESSEE VALLEY ON THURSDAY...PLEASE REFER TO THE FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION. RUNOFF OF THIS RAINFALL INTO ALREADY SWOLLEN RIVERS AND STREAMS WILL LIKELY CAUSE MANY TO GO INTO FLOOD FROM FRIDAY INTO EARLY THIS WEEKEND. AT THIS TIME...MINOR TO MODERATE FLOODING IS ANTICIPATED. INTERESTS ON LOCAL AREA RIVERS AND STREAMS SHOULD MONITOR LATER FORECASTS AND POSSIBLE RIVER FLOOD WARNINGS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THURSDAY THROUGH EARLY FRIDAY DUE TO THE EXPECTED HEAVY RAINFALL AND INCREASED FLOODING POTENTIAL.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:59 PM CST | River Flood Warning | HUN | Colbert, Lauderdale | 5 days |
| Jan 26, 12:40 PM CST | Special Weather Statement | HUN | DeKalb | 50 min |
| Jan 26, 1:01 PM CST | Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 4 hr |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.